MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MINITACTI 2.0 HS STR ANCHR 2 DRBRD NDL; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MINITACTI 2.0 HS STR ANCHR 2 DRBRD NDL; STAPLE, FIXATION, BONE
Catalog Number 7210303
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a ligament repair surgery, a minitacti suture anchor pulled out.Surgery resumed after a non significant delay, with a back-up device used in the originally drilled bone hole, leaving no voids in the patient whose bone quality was loose and current health status is good.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the anchor on the suture string but off the device.The needles are on the sutures and still through the channel of the device, the suture strings are tangled and knotted at the proximal end of the device.There is biological debris on all returned items.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined.Factors that could have contributed to the failure include excessive force on the device, excessive torque on the device, misalignment of inserter.No containment or corrective actions are recommended at this time.

Brand Name
MINITACTI 2.0 HS STR ANCHR 2 DRBRD NDL
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17538035
Report Number1219602-2023-01467
Device Sequence Number6542773
Product Code JDR
UDI-Device Identifier03596010533029
UDI-Public03596010533029
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Catalogue Number7210303
Device Lot Number2068818
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date08/13/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown